Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 70, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jun 18, 2019, 3:02 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2019, 3:02 AM PDT (10:02 UTC)
- Expired
- Jun 18, 2019, 9:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
790 WHUS76 KEKA 181002 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 302 AM PDT Tue Jun 18 2019 PZZ455-181815- /O.CAN.KEKA.SE.W.0016.000000T0000Z-190618T1200Z/ /O.NEW.KEKA.SC.Y.0070.190618T1002Z-190619T0400Z/ /O.NEW.KEKA.SE.W.0017.190619T0400Z-190620T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 302 AM PDT Tue Jun 18 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 PM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect from 9 PM this evening to 10 PM PDT Wednesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect until 9 PM PDT this evening. * WAVES...North 8 to 10 feet at 9 seconds building to 9 to 12 feet this evening and tonight. * WINDS...North 15 to 25 kt near Cape Mendocino. Locally south winds 5 to 10 kt from Arena Cove to Fort Bragg today returning to northerly this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-181815- /O.CON.KEKA.GL.W.0029.000000T0000Z-190619T0600Z/ /O.NEW.KEKA.SE.W.0017.190619T0600Z-190620T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 302 AM PDT Tue Jun 18 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 PM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect from 11 PM this evening to 10 PM PDT Wednesday. * WINDS...North 25 to 35 kt with gusts to 40 kt diminish to 20 to 30 kt tonight. Gale force winds will return Thursday. * WAVES...North 12 to 15 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-181815- /O.EXT.KEKA.SE.W.0016.000000T0000Z-190620T0500Z/ Pt St George to Cape Mendocino out 10 nm- 302 AM PDT Tue Jun 18 2019 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WAVES...North 9 to 12 feet at 9 seconds. * WINDS...North 15 to 25 kt with gusts to 35 kt near Pt St George and Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ470-181815- /O.CON.KEKA.GL.W.0029.000000T0000Z-190620T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 302 AM PDT Tue Jun 18 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...North 25 to 35 kt with gusts to 45 kt. * WAVES...North 12 to 15 feet at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
2 follow-up statements
829 WHUS76 KEKA 181510 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 810 AM PDT Tue Jun 18 2019 PZZ475-182315- /O.EXT.KEKA.GL.W.0029.000000T0000Z-190620T1200Z/ /O.CAN.KEKA.SE.W.0017.190619T0600Z-190620T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 810 AM PDT Tue Jun 18 2019 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... The National Weather Service in Eureka has cancelled the Hazardous Seas Warning. * WINDS...North 25 to 35 kt with gusts to 40 kt. * WAVES...North 12 to 15 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-182315- /O.EXT.KEKA.GL.W.0029.000000T0000Z-190620T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 810 AM PDT Tue Jun 18 2019 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...North 25 to 35 kt with gusts to 45 kt. * WAVES...North 12 to 15 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-182315- /O.CON.KEKA.SC.Y.0070.000000T0000Z-190619T0400Z/ /O.EXT.KEKA.SE.W.0017.190619T0400Z-190620T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 810 AM PDT Tue Jun 18 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT THURSDAY... * WAVES...North 8 to 12 feet at 10 seconds. * WINDS...North 15 to 25 kt near Cape Mendocino. Locally south winds 5 to 10 kt from Arena Cove to Fort Bragg today becoming northerly this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-182315- /O.EXT.KEKA.SE.W.0016.000000T0000Z-190620T1200Z/ Pt St George to Cape Mendocino out 10 nm- 810 AM PDT Tue Jun 18 2019 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WAVES...North 9 to 12 feet at 9 seconds. * WINDS...North 15 to 25 kt with gusts to 35 kt near Pt St George and Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$
047 WHUS76 KEKA 182152 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 252 PM PDT Tue Jun 18 2019 PZZ470-475-190600- /O.CON.KEKA.GL.W.0029.000000T0000Z-190620T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 252 PM PDT Tue Jun 18 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...North 25 to 35 kt with gusts to 45 kt. * WAVES...North 12 to 15 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-190600- /O.CON.KEKA.SC.Y.0070.000000T0000Z-190619T0400Z/ /O.CON.KEKA.SE.W.0017.190619T0400Z-190620T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 252 PM PDT Tue Jun 18 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT THURSDAY... * WAVES...North 8 to 12 feet at 10 seconds. * WINDS...North 15 to 25 kt near Cape Mendocino. Locally south winds 5 to 10 kt from Arena Cove to Fort Bragg early this evening then again Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-190600- /O.CON.KEKA.SE.W.0016.000000T0000Z-190620T1200Z/ Pt St George to Cape Mendocino out 10 nm- 252 PM PDT Tue Jun 18 2019 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WAVES...North 9 to 12 feet at 9 seconds. * WINDS...North 15 to 25 kt with gusts to 35 kt near Pt St George and Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 3:42 PM PDT, 11 hours 20 minutes earlier.
Area forecast discussion, Jun 17, 3:42 PM PDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
342 PM PDT Mon Jun 17 2019
.SYNOPSIS...Hot and sunny weather will continue into mid week
across inland northwest California, before an upper level trough
brings somewhat cooler temperatures for Thursday and Friday.
Coastal areas will see areas of morning clouds with afternoon
sunshine accompanied by a brisk northerly breeze.
&&
.DISCUSSION...After several days of persistent low clouds, the
coast has finally cleared completely this afternoon, with
widespread sunshine across all of northwest California. This is
due in part to drier northerly flow, which will continue through
most of the rest of this week into the upcoming weekend. Some
cumulus has popped up over the higher mountains of the Mendocino
National Forest, but as an upper-level ridge continues to build
aloft, this cumulus has shown very limited vertical development.
More mid- level moisture, along with better instability and some
disturbances tracking through have helped trigger scattered
thunderstorms over the Sierra. All of that support for convection
will continue shifting to the south and east of our area, so we
have virtually no chance of precipitation this week in northwest
California. The aforementioned upper-level ridge will crest
across northern California on Tuesday, resulting in the hottest
day of the week. Inland high temperatures might be a few degrees
higher than this afternoon, likely breaking 100 degrees in the
hottest valley locations like Ukiah, Covelo and Weaverville. The
ridge will begin to give way on Wednesday, but high temps will
only back off into the mid to upper 90s in those hot spots.
Thursday and Friday will see more appreciable cooling, as a more
substantial upper-level trough drops southward from the Pacific
Northwest, bringing high temps back closer to normal readings for
mid to late June. The airmass with this trough will be even drier
than the current one, keeping inland areas dry with mostly sunny
skies.
Meanwhile, at the coast, areas of low clouds and some fog will
redevelop each night and linger into the morning hours, followed
by afternoon sunshine and gusty northerly winds. The clouds will
be most persistent between Ferndale and Trinidad, but even that
section should at least see afternoon sunshine every day this
week. Much of the Mendocino and Del Norte coasts should stay clear
even during the overnight, thanks to northerly offshore flow off
Cape Blanco and Cape Mendocino. The surface pressure gradient will
remain onshore during the daytime, at least enough to keep coastal
areas seasonably cool. Additionally, with strong high pressure
persisting through the weekend, northerly winds will remain quite
strong during the midday, afternoon, and evening hours. These
winds will be strongest at the usual exposed headland locations,
but with breezy conditions even around Humboldt Bay once the
morning clouds clear. Otherwise, sensible weather will not change
much at the coast through the weekend. With the upper-level
trough passing by late this week, the marine layer will likely
deepen, perhaps shifting low clouds into the coastal hills, but
clearing is still likely each afternoon for the entire region.
&&
.AVIATION...A shallow marine layer persisted along the Coast this
morning. The layer was less extensive. Today's sounding data
averaged tops 1200- 1500 feet. Stratus cleared out early at CEC as
NNW flow increased. Clearing continued south with ACV clearing
around 12 Noon. Satellite Imagery showed a few lingering low
clouds over the Eel Delta and Humboldt/Arcata Bay this afternoon.
Breezy to gusty winds were sustained along the coast and will
continue through early to mid evening...especially at CEC.
Expecting mostly clear skies to continue at CEC through Tuesday
morning. Continuity showing some uncertainty for ACV as lower
clouds will redevelop and most likely spread over the airport
overnight/early morning. VFR conditions should continue at UKI. A
"southerly push" moved to the Mendocino and Sonoma border this
morning. Expect another push overnight, but do not expected low
Cigs to move into UKI. /TA
&&
.MARINE...A large area of high pressure over the NERN PAC
combined with low pressure over CNTRL CA and the Great Basin will
yield gale force northerlies over the outer waters through at least
midweek, and perhaps through late week. In addition, localized gusts
from 25 to 35 kt will be probable in the vicinity of Point Saint
George and Cape Mendocino. Otherwise, steep hazardous seas from 10
to 14 feet are expected across all coastal waters, including the
inner waters.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning
until 5 AM PDT Tuesday for PZZ450-455.
Gale Warning until 3 AM PDT Thursday for PZZ470.
Gale Warning until 11 PM PDT Tuesday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jun 17, 3:29 AM PDT, 23 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 329 AM PDT Mon Jun 17 2019 CAZ101>113-181030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 329 AM PDT Mon Jun 17 2019 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:02 AM PDT | Hazardous Seas Warning | EKA | 5 days |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.